It really depends on what your heart rhythm is and what you are doing when your heart rate is that high. If you were walking up stairs or maoving around then it could be a normal response. If your heart rate elevations come out of the blue then it could be from an abnormal heart rhythm. If you have underlying thyroid disease or lung diease it could be from that.
Elevated heart rates are a symptom, you really need to pin down the diagnosis from your physician to see exactly what he/he is prescribing medication for.
is that high pulse rate constantly or just once in awhile??? If your doctor caught it on a monitor and indicated everything was fine, thats great! I wouldnt worry :)
Sally, I've gone through the exact same thing. For most of the day my heart rate will be at 100 bpm. And outta nowhere sometimes it'll go up to about 115-120. Of course there at times where if I go up and down the stairs, or move here or there that'll jump up a bit but for the most part it's at around 90-100. I also went to the doctors *twice in the last month* my cardiologist did an ultra sound, ekg, and made me wear a heart monitor and everything came out normal as well. He then told me that he thinks I have a nervous personalitly *anxiety* and that's what causing all of it.
Do you get stressed easily? Do you think you could possibly be having anxiety or thinking about it too much that it's what causes it?
i have been suffering panic and anxiety 4 years,i can feel them coming on,sometimes i can talk myself out of one sometimes i get them full force, my heart also beats fast most of the time i can wake up in the middle of the night with a fast rate and if i get up to go pee,my heart almost beats out of my chest,but you have to realize that a panic attack wont hurt you,it will make you feel like you are going to die. as bad as they feel they cant physicaly hurt you. thats not real comforting for people to hear but i refuse to take meds because of the side affects,but if you concentrate hard enough you can stop them in their tracks most of the time,and after a while you will realize it is just your mind and you can over come it. hope i have helped someone.
I have Chrons diease and Im on prednisone, I also had a PE in April. Since ive been on the steriods my blood presure is about 140 over 101 and my heart rate is 120 to 145 beats a min. Im 26 years old can this be dangerous to me having had a PE this year?
Hi Sally. I've had similar problems with my heart rate leading to extreme fear of my heart rate going up. It started two years ago and to this day I'm still affraid to over-exert myself. The problem is that my heart rate is so dynamic. Like you said...I can be doing nothing and my heart rate goes up.
I have a history of panic disorder but I'm not convinced that's what it is. I've had multiple test done (holter, echo, ekg) and all came back negative. They immediately dismiss my symptoms as being due to panic. How can my heart rate go up so fast as if a switch was hit, then go down just as fast? When I go to the gym, after 1 minute of very light jogging I'm already up to 140bpm. I just want to know what's causing this. I haven't read much about people having such a variable heart rate and it scares me that much more. Most people with arrhythmias are referring to PVCs/PACs. I've felt those since I was a kid and have actually learned to live with them. It's the intermittent tachycardia that scares me. I'm just really tired of living my life like this. All I want is some assurance that this isn't something more serious.
Does anyone else experience this? If anyone has any advice or suggestions please email me. Thanks.
I had the exact same thing. I have crohn's and was put on prednisone and during the middle of my taper I experienced palpitations. When the prednisone course ended, I was still having palpitations. Also had a PE about six months ago and thought maybe it was another. I went to the ER where they did tons of tests and said first that my old PE was gone and that there were no new ones, and second that they thought my heart was racing b/c I was adrenally insufficient after coming off the steroids. They have now placed me back on a two week taper but have decided the high pulse rate (bp is normal) is unrelated but cannot figure out the cause. I am still concerned b/c when I exert myself I feel out of breath. Have you received any additional information on this?